Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 63, NWS Brownsville, TX

December 8, 2017

NWS Brownsville, TX issued this small craft advisory at Dec 8, 2017, 3:24 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2017, 3:24 PM CST (21:24 UTC)
Expired
Dec 9, 2017, 12:00 PM CST
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

353 
WHUS74 KBRO 082124
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 PM CST FRI DEC 8 2017

...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS...

.SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH
SURFACE LOW PRESSURE OVER THE WESTERN GULF OF MEXICO PRODUCING  
STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS
WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT AND INTO
SATURDAY. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN LATER
SATURDAY EVENING. 

GMZ170-175-090530-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/
/O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
324 PM CST FRI DEC 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. 

* WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. 

* SEAS...11 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-090530-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/
/O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T0900Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
324 PM CST FRI DEC 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

* WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. 

* SEAS...11 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-082230-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
324 PM CST FRI DEC 8 2017

...GALE WARNING HAS EXPIRED...

THE STRONG WINDS HAVE DIMINISHED ACROSS THE LAGUNA MADRE THIS
AFTERNOON ALLOWING FOR CALMER BAY CONDITIONS TO RETURN. 

$$
3 follow-up statements
276 
WHUS74 KBRO 090337
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CST FRI DEC 8 2017

...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS...

.SURFACE HIGH PRESSURE BUILDING INTO TEXAS IS INTERACTING WITH 
SURFACE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO PRODUCING 
STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS
WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT AND INTO
EARLY SATURDAY. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN BY 
SATURDAY AFTERNOON.

GMZ170-175-091145-
/O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
937 PM CST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WINDS...NORTHWEST AT AROUND 20 KNOTS.

* SEAS...8 TO 11 FEET TONIGHT....SUBSIDING TO 6 TO 8 FEET SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-090900-
/O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T0900Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
937 PM CST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WINDS...NORTHWEST AT 15 TO 20 KNOTS.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

53
328 
WHUS74 KBRO 091106
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 AM CST SAT DEC 9 2017

...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS...

.SURFACE HIGH PRESSURE BUILDING INTO TEXAS IS INTERACTING WITH
SURFACE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO PRODUCING
STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE
CONDITIONS WILL PERSIST ACROSS THE OFFSHORE GULF WATERS THROUGH 
THIS MORNING. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN BY 
THIS AFTERNOON.

GMZ170-175-091800-
/O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
506 AM CST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST AT AROUND 20 KNOTS.

* SEAS...5 TO 7 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
826 
WHUS74 KBRO 091759
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1159 AM CST SAT DEC 9 2017

...MARINE CONDITIONS SLOWLY IMPROVING FOR THE DEEP SOUTH TEXAS 
GULF WATERS...

GMZ170-175-091900-
/O.EXP.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1159 AM CST SAT DEC 9 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

BUOY REPORTS SHOW THE WINDS AND SEAS HAVE DROPPED BELOW SMALL
CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY
WILL EXPIRE AT NOON. ALTHOUGH THE ADVISORY WILL EXPIRE, ELEVATED
SEAS AND WINDS MAY CONTINUE FOR THE NEXT FEW HOURS. SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE MID AFTERNOON. 

$$

FRYE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:34 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 8, 12:34 PM CST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1234 PM CST Fri Dec 8 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...KBRO radar trends indicate that the snowfall is
steadily diminishing from west to east across the RGV as drier air
aloft starts filtering in from the north and northwest. However...
one last band of snowfall will persist over Cameron County for
about an hour  This will allow conditions to improve pretty
quickly across the RGV throughout the afternoon and evening hours
allowing for a pretty quick return of VFR conditions. Surface and
mid level ridging will maintain a drier atms over the region
throughout the rest of upcoming TAF period maintaining much better
aviation conditions out through the weekend.

&&

.PREV DISCUSSION... /issued 630 AM CST Fri Dec 8 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Widespread light to locally moderate snow showers
continue across much of the area early this morning and will
persist through mid morning. Rain is trying to changeover at BRO
and HRL but the 12Z sounding from KBRO shows a warm nose at 700mb,
which is causing a lag. Airport conditions are poor with overcast
low IFR ceilings and reduced visibilities expected to continue
through early afternoon in addition to the possibility of minor
slushy accumulations.

A mid-level trough axis will sweep through the area with dry air
and clearing skies tonight. Temperatures will drop to near
freezing in a few locations with patchy frost being possible.
Winds will also improve and diminish to around 10 knots overnight.

PREV DISCUSSION... /issued 534 AM CST Fri Dec 8 2017/

.Historic Winter Weather Event Unfolding across Deep South Texas
this Morning...

SHORT TERM (Today through Saturday): The morning commute will likely
be difficult to hazardous across much of the area with slick
roadways and a few icy spots on elevated surfaces and overpasses.
Motorists are urged to slow down, use caution and allow extra time
to reach their destination!

Widespread mixed precipitation continues across much of Deep South
Texas with snow being reported at several observation sites in the
upper Ranchlands of Zapata, Jim Hogg, Brooks and Kenedy counties.
Accumulating snow was reportedly covering the roadways on Highway
281 near Falfurrias earlier this morning with an estimated 1 to 2
inches on the ground. Sleet has continued off and on with light rain
here at NWS Brownsville, but a changeover might come soon as the low-
levels continue to cool.

Winter Storm Warnings continue across the western half of the area
with 1 to 3 inches of total snowfall possible. Further east, Winter
Weather Advisories continue with generally one half of an inch
expected with more of a mix of rain and sleet. A few locations could
see higher amounts if a heavier band or two develops and snowfall
rates increase.

A 500mb trough is located to the west of our area with an upper
level 80 to 90 knot jet streak overhead providing substantial lift
across the area. Moisture generally has not been an issue with a
saturated profile from the surface through the dendritic growth
zone, so frozen precipitation will likely continue through much of
the morning. When the trough axis moves through the area later this
afternoon, precipitation chances will quickly drop off with skies
clearing from west to east this evening. Temperatures will struggle
to reach 50 degrees for daytime highs, which is more than 20 degrees
below normal.

Tonight, strong subsidence and dry air will move into the region
with another very cold night ahead. Clear skies and lightening winds
may drop temperatures to near freezing in a few spots, but
confidence is low on issuing a Freeze Warning at this point.
Saturday, below normal temperatures and mostly sunny skies are
expected with highs in the mid 60s for most locations.

LONG TERM (Saturday Night through Thursday): The forecast period
begins with a 500 mb trough over the east and a 500 mb ridge over
the west. This blocking pattern will continue through the rest of
the weekend into early next week. Surface high pressure will
settle across deep south Texas Sunday and Monday with dry
northwest flow aloft. A cold front is expected to move through the
region on Tuesday. Temperatures will remain mild through much of
the period. High temperatures will slowly recover from the 60s on
Sunday to the mid 70s by Thursday. Below normal low temperatures
are expected Saturday night through Tuesday night with
temperatures becoming near normal by Wednesday night. Rain-free
conditions should prevail through the period.

MARINE (Now through Saturday): Dangerous marine conditions will
continue this morning and early afternoon with strong northwest
winds and very hazardous wave heights across the Gulf waters as an
area of low pressure maintains a tight pressure gradient across the
western Gulf. A Gale Warning has been extended to 3 PM with Small
Craft Advisories likely to follow through Saturday. Conditions will
improve Saturday evening as winds lighten and seas slowly subside.

Saturday Night through Tuesday Night...Much improved winds and seas
are likely Sunday and Monday as high pressure settles across deep
south Texas. Moderate north winds and moderate seas are expected on
Tuesday in the wake of a cold front.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...

GM...Gale Warning until 3 PM CST this afternoon for GMZ130-132-135-
     150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...55
Long Term...60
Graphicast/Upper Air...62
Hazardous weather outlook, Dec 8, 1:00 PM CST, 2 hours 24 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
100 PM CST Fri Dec 8 2017

TXZ248>257-092200-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland
Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
100 PM CST Fri Dec 8 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a high risk of rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-092200-
Laguna Madre from the Port of
Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo
Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm
north of Port Mansfield to Baffin Bay TX-Coastal waters from Port
Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay
to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio
Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port
Mansfield extending from 20 to 60 nm-
100 PM CST Fri Dec 8 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Gale Warning continues across all marine areas off the lower
Texas coast through 3 PM. Small Craft Advisories are likely this
evening through Friday night.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional Small Craft Advisories will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 8, 2:15 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             4 SE ARMSTRONG          26.88N  97.75W
12/08/2017  E2.0 INCH        KENEDY             TX   CO-OP OBSERVER

            REPORT OF 1 TO 2 INCHES ON THE ARMSTRONG RANCH IN
            KENEDY COUNTY. TIME IS END OF SNOW FALL ESTIMATED BY
            RADAR.

&&

EVENT NUMBER BRO1700093

BSG
Local storm report, Dec 8, 2:22 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
222 PM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             1 N TURCOTTE            27.02N  97.79W
12/08/2017  E2.0 INCH        KENEDY             TX   OTHER FEDERAL

            US BORDER PATROL STATION ESIMATED 2 INCHES OF SNOW. END
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER BRO1700094

BSG
Special weather statement, Dec 8, 2:37 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
237 PM CST Fri Dec 8 2017

TXZ248>252-091300-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, and Roma
237 PM CST Fri Dec 8 2017

...Temperatures Expected to Drop to Near Freezing Friday Night
and early Saturday Morning...

Temperatures across the northern Ranchlands of deep south Texas
are expected to drop into the middle 30s overnight tonight and
into Saturday morning. Some sheltered areas and those areas where
snow remains on the ground will be most vulnerable. Those living
in these areas may want to take action in order to protect tender
outdoor vegetation.

Frye
Local storm report, Dec 8, 2:38 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
238 PM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             SAN YGNACIO             27.04N  99.44W
12/08/2017  E2.0 INCH        ZAPATA             TX   EMERGENCY MNGR

            SNOW REPORTED BY EMERGENCY MANAGER. END TIME ESTIMATED
            BY RADAR. ALSO 2 INCHES REPORTED AT RAMIRENO... 3.5
            MILES TO THE SOUTHEAST.

&&

EVENT NUMBER BRO1700095

BSG
Local storm report, Dec 8, 2:40 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             ZAPATA                  26.89N  99.26W
12/08/2017  E1.5 INCH        ZAPATA             TX   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER AND LAW ENFORCEMENT CONTACTS
            REPORTED 1 TO 1.5 INCHES IN CITY OF ZAPATA. END TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER BRO1700096

BSG
Local storm report, Dec 8, 2:48 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     SNOW             FALFURRIAS              27.23N  98.15W
12/08/2017  E0.0 INCH        BROOKS             TX   LAW ENFORCEMENT

            BROOKS COUNTY SHERIFF OFFICE REPORTED SNOW FALLING AND
            COVERING VEHICLES.

0145 AM     SNOW             SARITA                  27.22N  97.80W
12/08/2017  E0.0 INCH        KENEDY             TX   LAW ENFORCEMENT

            KENEDY COUNTY SHERIFF OFFICE REPORTED SNOW FALLING.

0145 AM     SNOW             HEBBRONVILLE            27.32N  98.69W
12/08/2017  E0.0 INCH        JIM HOGG           TX   LAW ENFORCEMENT

            JIM HOGG COUNTY SHERIFF OFFICE REPORTED SNOW FALLING

0333 AM     SNOW             FALFURRIAS              27.23N  98.15W
12/08/2017  E1.0 INCH        BROOKS             TX   LAW ENFORCEMENT

            BROOKS COUNTY SHERIFF OFFICE REPORTED HIGHWAY 281 IS
            BECOMING SNOW COVERED. AN ESTIMATED 1 INCH OF SNOW HAS
            FALLEN IN FALFURRIAS.

0507 AM     SNOW             RIO HONDO               26.23N  97.58W
12/08/2017  E0.0 INCH        CAMERON            TX   PUBLIC

            SOCIAL MEDIA POST SHOWS SNOW FALLING IN RIO HONDO WITH
            SNOW BEGINNING TO ACCUMULATE ON CARS.

0620 AM     SNOW             HEBBRONVILLE            27.32N  98.69W
12/08/2017  M0.5 INCH        JIM HOGG           TX   CO-OP OBSERVER

            CO-OP OBSERVER HAS MEASURED 0.5 OF AN INCH OF SNOW IN
            HEBBRONVILLE.

0631 AM     SNOW             ZAPATA                  26.89N  99.26W
12/08/2017  M2.0 INCH        ZAPATA             TX   PUBLIC

            2 INCHES OF SNOW MEASURED IN ZAPATA ON A SOCIAL MEDIA
            POST

0700 AM     SNOW             HARLINGEN               26.20N  97.69W
12/08/2017  M0.2 INCH        CAMERON            TX   CO-OP OBSERVER

            CO-OP OBSERVER HAS MEASURED 0.2 OF AN INCH OF SNOW IN
            HARLINGEN

0702 AM     SNOW             BROWNSVILLE             25.93N  97.48W
12/08/2017  E0.0 INCH        CAMERON            TX   NWS OFFICE

            LIGHT SNOW FALLING AT THE NATIONAL WEATHER SERVICE
            OFFICE IN BROWNSVILLE.

0709 AM     SNOW             LAGUNA VISTA            26.10N  97.29W
12/08/2017  E0.0 INCH        CAMERON            TX   PUBLIC

            SNOW FALLING IN LAGUNA VISTA WITH A DUSTING OF SNOW ON
            THE GROUND.

0752 AM     SNOW             5 SSW LAS ESCOBAS       26.61N  98.93W
12/08/2017  M1.5 INCH        STARR              TX   PUBLIC

            SALINAS RANCH MEASURED 1.5 INCHES OF SNOW.

0801 AM     SNOW             ARMSTRONG               26.92N  97.79W
12/08/2017  E0.0 INCH        KENEDY             TX   CO-OP OBSERVER

            COOP OBSERVER NEAR ARMSTRONG REPORTED A TRACE TO 0.25
            INCHES OF SNOW ON THE GROUND.

0830 AM     SNOW             3 ENE MORALES - SANCHEZ 26.80N  99.08W
12/08/2017  E3.0 INCH        ZAPATA             TX   FIRE DEPT/RESCUE

            LOCATION AND TIME ESTIMATED. PHOTOS FROM THE 2Y RANCH
            ON CHIHUAHUA ROAD ABOUT 10 TO 12 MILES SOUTHEAST OF
            ZAPATA.

0830 AM     SNOW             SAN YGNACIO             27.04N  99.44W
12/08/2017  E2.0 INCH        ZAPATA             TX   EMERGENCY MNGR

            SNOW REPORTED BY EMERGENCY MANAGER. END TIME ESTIMATED
            BY RADAR. ALSO 2 INCHES REPORTED AT RAMIRENO... 3.5
            MILES TO THE SOUTHEAST.

0830 AM     SNOW             ZAPATA                  26.89N  99.26W
12/08/2017  E1.5 INCH        ZAPATA             TX   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER AND LAW ENFORCEMENT CONTACTS
            REPORTED 1 TO 1.5 INCHES IN CITY OF ZAPATA. END TIME
            ESTIMATED BY RADAR.

0858 AM     SNOW             FALFURRIAS              27.23N  98.15W
12/08/2017  M4.8 INCH        BROOKS             TX   CO-OP OBSERVER

            COOP OBSERVER REPORTED 4.75 INCHES OF TOTAL SNOWFALL IN
            FALFURRIAS SO FAR

0900 AM     SNOW             1 SW HARLINGEN VALLEY A 26.23N  97.65W
12/08/2017  E1.0 INCH        CAMERON            TX   PUBLIC

            ESTIMATE BASED ON REPORT AND CONTINUATION OF LIGHT TO
            MODERATE SNOW BEYOND REPORT. ON GRASSY AREAS ROOFS AND
            CARS.

0911 AM     SNOW             ALTON                   26.29N  98.31W
12/08/2017  E0.8 INCH        HIDALGO            TX   CITY OFFICIAL

            CITY SECRETARY AND OTHERS ESTIMATED 0.5 TO 0.75 OF SNOW
            DEPTH BY MID MORNING IN TOWN.

0917 AM     SNOW             FALFURRIAS              27.23N  98.15W
12/08/2017  M5.0 INCH        BROOKS             TX   PUBLIC

            PUBLIC REPORTED 5.00 INCHES OF TOTAL SNOWFALL IN
            FALFURRIAS. REPORT WAS SENT VIA SOCIAL MEDIA WITH A
            PICTURE OF THE MEASUREMENT.

0930 AM     SNOW             EL SAUZ                 26.57N  98.87W
12/08/2017  E2.0 INCH        STARR              TX   FIRE DEPT/RESCUE

            REPORT RECEIVED VIA SMS AT CIRCLE F RANCH IN/NEAR EL
            SAUZ. TIME OF SNOW TOTAL ESTIMATED BY RADAR.

0938 AM     SNOW             EDINBURG                26.30N  98.16W
12/08/2017  E1.0 INCH        HIDALGO            TX   PUBLIC

            PUBLIC REPORTED NEARLY AN INCH OF SNOW ON THE SOUTHWEST
            SIDE OF EDINBURG

0945 AM     SNOW             NEW FALCON              26.64N  99.10W
12/08/2017  E2.5 INCH        ZAPATA             TX   PUBLIC

            PUBLIC ESTIMATED 2.5 INCHES OF SNOW IN NEW FALCON.

1007 AM     SNOW             HARLINGEN               26.20N  97.69W
12/08/2017  M1.0 INCH        CAMERON            TX   CO-OP OBSERVER

            COOP OBSERVER REPORTED 1 INCH OF SNOW IN HARLINGEN

1015 AM     SNOW             RAYMONDVILLE            26.48N  97.78W
12/08/2017  M1.0 INCH        WILLACY            TX   EMERGENCY MNGR

            WILLACY EMERGENCY MANAGER MEASURED 1 INCH OF SNOW IN
            DOWNTOWN RAYMONDVILLE.

1015 AM     SNOW             1 NW DONNA              26.18N  98.06W
12/08/2017  M0.5 INCH        HIDALGO            TX   PUBLIC

            HALF INCH OF SNOW REPORTED IN A 2 HOUR TIMEFRAME IN
            DONNA VIA THE PUBLIC.

1018 AM     SNOW             DONNA                   26.17N  98.05W
12/08/2017  M0.6 INCH        HIDALGO            TX   PUBLIC

            MEASURED 5/8 OF AN INCH OF SNOW IN DONNA VIA SOCIAL
            MEDIA.

1030 AM     SNOW             4 SE ARMSTRONG          26.88N  97.75W
12/08/2017  E2.0 INCH        KENEDY             TX   CO-OP OBSERVER

            REPORT OF 1 TO 2 INCHES ON THE ARMSTRONG RANCH IN
            KENEDY COUNTY. TIME IS END OF SNOW FALL ESTIMATED BY
            RADAR.

1030 AM     SNOW             1 N TURCOTTE            27.02N  97.79W
12/08/2017  E2.0 INCH        KENEDY             TX   OTHER FEDERAL

            US BORDER PATROL STATION ESIMATED 2 INCHES OF SNOW. END
            TIME ESTIMATED BY RADAR.

1100 AM     SNOW             PORT MANSFIELD          26.55N  97.43W
12/08/2017  E1.0 INCH        WILLACY            TX   EMERGENCY MNGR

            1.75 MEASURED ON COLD SURFACE VEHICLE HOOD... GROUND
            VALUE ESTIMATED FROM PRIOR REPORTS. TIME ESTIMATED BASED
            ON END OF SIGNIFICANT SNOWFALL.

1200 PM     SNOW             BROWNSVILLE AIRPORT     25.92N  97.42W
12/08/2017  M0.2 INCH        CAMERON            TX   NWS EMPLOYEE

            NWS BROWNSVILLE RIO GRANDE VALLEY STAFF MEASURED FROM
            MULTIPLE POINTS ON A SNOWBOARD. FIRST MEASURABLE
            SNOWFALL SINCE DECEMBER 25... 2004.

&&

EVENT NUMBER BRO1700067 BRO1700068 BRO1700069 BRO1700070 BRO1700071
BRO1700072 BRO1700073 BRO1700075 BRO1700074 BRO1700076 BRO1700082
BRO1700077 BRO1700092 BRO1700095 BRO1700096 BRO1700078 BRO1700088
BRO1700087 BRO1700079 BRO1700090 BRO1700080 BRO1700083 BRO1700081
BRO1700085 BRO1700086 BRO1700084 BRO1700093 BRO1700094 BRO1700089
BRO1700091

**UPDATED** TO INCLUDE ADDITIONAL REPORTS FROM KENEDY COUNTY AND
ZAPATA COUNTY. THIS SUMMARY MAY BE UPDATED LATER TODAY AND THIS
WEEKEND AS ADDITIONAL REPORTS ARRIVE.

BSG

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.